Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 14, 2022, 2:50 PM EDT for Broward County, Florida. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2022, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 14, 2022, 4:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WGUS52 KMFL 141850
FFWMFL
FLC011-142045-
/O.NEW.KMFL.FF.W.0026.220814T1850Z-220814T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
250 PM EDT Sun Aug 14 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Broward County in southeastern Florida...
* Until 445 PM EDT.
* At 250 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. The expected rainfall rate is
3 to 5 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Village Park,
Broadview-Pompano Park, Palm Aire, St. George, Melrose Park,
Broadview Park and West Ken-Lark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2626 8025 2626 8023 2626 8018 2623 8019
2620 8019 2617 8019 2610 8019 2610 8026
2611 8028 2615 8028 2617 8028 2620 8027
2621 8025 2623 8025
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR
$$
SB1 follow-up statement
463
WGUS72 KMFL 142037
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
437 PM EDT Sun Aug 14 2022
FLC011-142047-
/O.EXP.KMFL.FF.W.0026.000000T0000Z-220814T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
437 PM EDT Sun Aug 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM EDT THIS AFTERNOON FOR
NORTHERN BROWARD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2626 8025 2626 8023 2626 8018 2623 8019
2620 8019 2617 8019 2610 8019 2610 8026
2611 8028 2615 8028 2617 8028 2620 8027
2621 8025 2623 8025
$$
NCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 12:39 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 12:39 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Miami FL 1239 PM EDT Sun Aug 14 2022 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 145 AM EDT Sun Aug 14 2022 Models show a long wave trough settling across the eastern seaboard, with an associated sfc boundary reaching the northern portions of the Florida Peninsula. This has eroded the western edge of the Atlantic high, resulting in decreasing pressure gradients, and winds shifting to the S/SSW over SoFlo. This synoptic scenario has allowed for the mid-level ridging over the region to erode and push eastward, with deep layer moisture filtering across SoFlo in its wake. Latest MFL sounding data from 00Z reflects this moisture advection process by depicting PWATs at just over 2 inches, and a much moist vertical profile compared to previous days. Daytime heating should again provide for thermally driven sea breeze boundaries to develop this afternoon and become focal points for deep convection. Higher POPs will remain over interior and west coast areas. But overall coverage is expected to be more widespread across SoFlo. Main hazard will be the potential for localized flooding, along with gusty winds and lightning strikes. For Monday, the unsettle pattern continues, but with models suggesting even higher PWATs and another round of robust afternoon sea breezes to support widespread showers and scattered storms. Subsequent outflow boundaries will also act as lifting mechanisms for additional convection in the late afternoon and into the evening hours. A key difference is the overall synoptic flow pattern, which will become more westerly by Monday afternoon. This will shift the best chances for rain to the eastern half of SoFlo, including the Miami metro areas. Once again, flooding will continue to be the main concern. Temperatures will remain near climo, with afternoon highs in the upper 80s to low 90s. Heat index values will approach 100 degrees, but with persistent cloud cover, it could moderate a bit by Monday. && .LONG TERM... (Monday Night through Saturday) Issued at 145 AM EDT Sun Aug 14 2022 Models begin the long term with persisting long-wave troughiness over the eastern seaboard, with an associated decaying sfc boundary around northern Florida. Meanwhile, sfc high pressure begins to build up over the GOMEX, which will gradually expand into the Florida peninsula later in the week. A light WNW flow will be in place through the middle of the week, with PWATs gradually decreasing each day. The moist air mass gradually advects north as a synoptic low seems to develop near the eastern seaboard, which will help in gradually decreasing POPs each day through Thursday. But still enough moisture will linger for at least scattered coverage each afternoon. By Friday, the western periphery of the Atlantic high will begin to expand back into the area, and a gradual return to easterly winds will begin. This will shift the area of higher POPs back towards the interior and west coast areas. Temperatures will remain around or just above normals through the long term, with heat indices peaking in the low 100s each afternoon. && .AVIATION... (18Z TAFS) Issued at 1238 PM EDT Sun Aug 14 2022 VFR are expected at all TAF sites other than any potential visibility reducing showers this afternoon and evening. With S/SW flow, storms will develop along the west coast and far south Florida and move through the interior and east coast later this afternoon/evening. TEMPOs are included along the east coast where the greatest coverage of storms is expected. Any heavy rainfall and poor visibilities may lead to brief MVFR/IFR conditions. By late this evening, a return to quiet conditions and VFR is expected. && .MARINE... Issued at 145 AM EDT Sun Aug 14 2022 A long wave trough and associated frontal boundary remain over the eastern seaboard and northern Florida, keeping low wind speeds across the coastal waters through early next week. Rain chances remain in the forecast with scattered to numerous showers and storms expected again on Sunday. The pattern of unsettled weather is likely to remain in place through at least the early part of next week. && .BEACHES... Issued at 145 AM EDT Sun Aug 14 2022 A low risk of rip currents remains in place across the South Florida beaches through early in the work week. && .PRELIMINARY POINT TEMPS/POPS... Miami 90 76 91 77 / 70 20 60 20 West Kendall 91 74 91 74 / 70 20 60 20 Opa-Locka 91 76 91 76 / 70 20 60 20 Homestead 89 75 90 76 / 50 20 50 20 Fort Lauderdale 90 77 91 78 / 60 30 60 20 N Ft Lauderdale 89 77 90 78 / 70 30 60 20 Pembroke Pines 90 75 91 76 / 70 20 60 20 West Palm Beach 90 76 90 77 / 60 40 60 20 Boca Raton 92 77 92 77 / 60 30 60 20 Naples 89 77 89 77 / 60 20 50 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...AR LONG TERM....AR AVIATION...Simmons
Hazardous weather outlook, Aug 14, 10:11 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 1011 AM EDT Sun Aug 14 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1011 AM EDT Sun Aug 14 2022 ...Scattered to Numerous Thunderstorms Today... ...Localized Flooding Possible This Afternoon... ...A Few Strong Storms Possible This Afternoon... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Widespread scattered to numerous thunderstorms possible this afternoon, with the highest chances over the interior of South Florida. Main impacts to monitor include heavy rain and localized flooding, gusty winds, and frequent lightning. Flooding: Metropolitan areas and/or urban areas and towns could experience localized flooding and ponding of roadways in association with showers and thunderstorms today. Thunderstorm Wind: Locally strong wind gusts are possible today with the strongest thunderstorms. Waterspouts: There is a potential for isolated waterspouts over the coastal waters and Lake Okeechobee. Heat: Locations across South Florida today could experience heat indices of around or above 100. Best chances are across the interior, but a chance exists everywhere. If you work outdoors, protect against the sun and drink plenty of water. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorm continue on Monday, with potential for locally gusty winds, heavy rainfall, and frequent lightning. Scattered storms continue each day through Thursday. A limited risk of excessive heat with heat indices exceeding the upper 90s to around 100 will continue through much of the period and may be increase a bit my the latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 12:37 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
1237 PM EDT Sun Aug 14 2022
FLZ069-070-141715-
Coastal Collier County FL-Inland Collier County FL-
1237 PM EDT Sun Aug 14 2022
...A strong thunderstorm will impact portions of south central
Collier County through 115 PM EDT...
At 1235 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Copeland, or 13 miles northeast of
Everglades City, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph, torrential rainfall, and
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall could lead to
localized flooding.
Locations impacted include...
Carnestown, Copeland, Big Cypress National Preserve, Fakahatchee
Strand State Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2587 8142 2599 8150 2609 8131 2592 8121
TIME...MOT...LOC 1635Z 240DEG 49KT 2602 8128
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MFLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 14, 2:17 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
| Aug 14, 2:36 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 114 min |
| Aug 14, 3:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 14, 4:06 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 114 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.